# SDR 2019FA0000350

- Difficulty date: October 6, 2019
- Submitted: October 24, 2019
- Operation: General aviation
- Aircraft: N4941A
- Make and model: Cessna 310R
- Aircraft serial: 1407
- Aircraft time: 9,221 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bellcrank
- Part number: 504100112
- Condition: Broken
- Location: Rt Mlg
- Part time: 9,220 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

WHILE ON APPROACH TO LAND ANOTHER PILOT IN AN AIRPLANE HOLDING SHORT OF THE RUNWAY NOTICED THE RIGHT MAIN LANDING GEAR APPEARED TO NOT BE DOWN AND LOCKED AND NOTIFIED THE TOWER. THE PILOT OF THE 310 HEARD THE CALL AND ABORTED THE LANDING APPROACH AND PROCEEDED TO AN AREA TO REVIEW THE POH CHECKLISTS AND DETERMINE WHY THE RIGHT LANDING GEAR MAY NOT BE DOWN AND LOCKED EVEN THOUGH THERE ARE 3 GREEN AND DOWN LOCK INDICATOR LIGHTS IN THE COCKPIT AND NOT RED WARNING LIGHT. THE PILOT PERFORMED SEVERAL EXTENSION AND RETRACTIONS, INCLUDING AN EMERGENCY EXTENSION, EACH TIME THERE WERE 3 GREENS. THE PILOT MADE SEVERAL TOWER FLYBY'S AND THE TOWER SAID THE GEAR APPEARS TO BE DOWN, BUT SOMEONE ON THE GROUND SAID ITS NOT LOCKED AND FLAPPING AROUND. THE PILOT EVENTUALLY LANDED AND UPON TOUCHDOWN THE RIGHT GEAR COLLAPSED. UPON INSPECTION AFTER RECOVERY THE RIGHT LANDING GEAR BELLCRANK ASSEMBLY P/N 5041001-12 IN THE RIGHT WHEEL WELL WAS FOUND BROKEN IN TWO WITH ONE HALF STILL CONTACTING THE DOWN AND LOCK INDICATOR LIGHT SWITCH CAUSING THE FALSE DOWN AND LOCK INDICATION.
